MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE-W WINGED GN 18GA X 1.88IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE-W WINGED GN 18GA X 1.88IN; INTRAVASCULAR CATHETER
Catalog Number 381347
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte-w winged gn 18ga x 1.88in had foreign matter (b)(6) 2025 8:10 while performing intravenous puncture on patient in operating room no.2, foreign matter was found in the sheath tube of the intravenous catheter.The cannula was immediately replaced, and the patient was not affected.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation.Therefore, the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis of the affected device.Current controls, there are outgoing and in-process visual inspection in place to check for foreign matter.There is also a 4-hourly housekeeping in place to clean all the machine mechanisms in direct contact with products with alcohol.Examination of the product involved may provide clarification as to the cause for the reported failure.

Brand Name
BD INSYTE-W WINGED GN 18GA X 1.88IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22559699
Report Number2243072-2025-00897
Device Sequence Number9473913
Product Code FOZ
UDI-Device Identifier00382903813476
UDI-Public(01)00382903813476(11)240607(17)290531(10)4159610
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381347
Device Lot Number4159610
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown